Maggie's

See what's happening in the Community

You are not logged in.   Log In

Meet the team

As well as sharing experiences with our friendly online community, registered members are able to contact our experienced online team. The Centre is staffed during office hours and the online team aim to reply within 24 hours.

Psychologists and experts from other Maggie's Centres and partner organisations also facilitate some group and individual sessions.

Picture of Managing treatment and side effects

Topic

Managing treatment and side effects

Share experiences, and ask questions about treatments and managing side effects.

  • 12 conversations

Hearing loss

Started by Anonymous on 14 October 2017 at 08:07

Has anyone any experience of hearing loss possibly caused by cyclosporin following a bone marrow transplant? Does it improve when medication is stopped or is it permanent? Thanks everyone.

Comments (3)

latest | oldest

Displaying 3 comments

  • Picture of SusieQ
    From SusieQ  
    04 November 2017 at 07:37

    Hi Paula, Thanks for letting me know - and you’re right, there doesn’t seem a lot of information available on this. It sounds a distressing long term side effect for your husband. Hearing loss affects both the person and family, so may be having a significant impact? Hopefully the audiology department are sorting out equipment that can help with his hearing, and that other aspects of his treatment are going ok.... Warm wishes Sue


  • From Anonymous
    04 November 2017 at 00:36

    Hi Sue

    It appears from my husband's hearing test that the damage to his ear is  nerve damage and therefore likely to be permanent.

     

    I just thought I'd let you know as there seems to be very little information on it.

     

    Many thanks

     

    Paula

     


  • Picture of SusieQ
    From SusieQ  
    16 October 2017 at 12:47

    Hello,

    You've asked a good question. Hearing loss is a distressing side effect of some medications - and whilst for some, the loss is temporary - occasionally the damage can be permanent.

    I realise you're hoping to hear from others who may have experienced hearing loss whilst on Cyclosporin (an immunosuppressant medication). Reading the literature, hearing loss sounds a relatively rare, but recognised side effect of the drug. What I can't find out specifically, is if the hearing loss is temporary or permanent.

    It might be worth giving the charity 'Bloodwise' a call (Support Line - 0808 2080 888), as the specialist support team may be able to answer the hearing loss issue in more detail? (I'm sure you've done this already, but letting the doctor know about this side effect would be important).

    Meanwhile, if any of our online visitors have direct experience of this, it would be handy to hear how they got on.

    Warm wishes

    Sue

     


Displaying 3 comments


Registered Office: Maggie's, The Stables, Western General Hospital, Crewe Road, Edinburgh EH4 2XU   Registered Charity Number: SC024414
The Maggie Keswick Jencks Cancer Caring Centres Trust is a company limited by guarantee   Company Number: SC162451